Gaussian-optical approach to stable periodic orbit resonances of partially chaotic dielectric micro-cavities

H. E. Tureci, H. G.L. Schwefel, A. Douglas Stone, E. E. Narimanov

Research output: Contribution to journalArticlepeer-review

53 Scopus citations

Abstract

The quasi-bound modes localized on stable periodic ray orbits of dielectric micro-cavities are constructed in the short-wavelength limit using the parabolic equation method. These modes are shown to coexist with irregularly spaced "chaotic" modes for the generic case. The wavevector quantization rule for the quasi-bound modes is derived and given a simple physical interpretation in terms of Fresnel reflection; quasi-bound modes are explictly constructed and compared to numerical results. The effect of discrete symmetries of the resonator is analyzed and shown to give rise to quasi-degenerate multiplets; the average splitting of these multiplets is calculated by methods from quantum chaos theory.

Original languageEnglish (US)
Pages (from-to)752-776
Number of pages25
JournalOptics Express
Volume10
Issue number16
DOIs
StatePublished - Aug 2002

All Science Journal Classification (ASJC) codes

  • Atomic and Molecular Physics, and Optics

Fingerprint Dive into the research topics of 'Gaussian-optical approach to stable periodic orbit resonances of partially chaotic dielectric micro-cavities'. Together they form a unique fingerprint.

Cite this